Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 6, 2020, 3:03 PM MDT for 8 counties in Colorado. It took effect at Apr 7, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2020, 3:03 PM MDT (21:03 UTC)
- In effect from
- Apr 7, 2020, 12:00 PM MDT
- Expired
- Apr 7, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS85 KPUB 062103 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 PM MDT Mon Apr 6 2020 ...A Red Flag Warning remains in effect through 8 PM today for gusty winds, low relative humidities and dry fuels for fire weather zones 222...224...227 through 230...232, 233 and 235 through 237...which includes the San Luis Valley, and Fremont, southern El Paso, Pueblo, Huerfano, Las Animas, Otero, Prowers, Bent and Baca Counties... ...A Red Flag Warning is now in effect for Tuesday afternoon and evening for gusty winds, low relative humidities and dry fuels for fire weather zones 222...224...229 and 230 which includes the San Luis Valley, Fremont, Huerfano and western Las Animas Counties... COZ224-229-071315- /O.UPG.KPUB.FW.A.0008.200407T1800Z-200408T0200Z/ /O.NEW.KPUB.FW.W.0015.200407T1800Z-200408T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-200407T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- 303 PM MDT Mon Apr 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 224 AND 229... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 224 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224 and 229. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-230-071315- /O.NEW.KPUB.FW.W.0015.200407T1800Z-200408T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-200407T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Western Las Animas County Including Trinidad and Thatcher- 303 PM MDT Mon Apr 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222 AND 230... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Tuesday. * Affected Area...Fire Weather Zones 222 and 230. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-232-233-235>237-070200- /O.CON.KPUB.FW.W.0014.000000T0000Z-200407T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 303 PM MDT Mon Apr 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...232...233... 235...236 and 237. * Winds...West 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
141 WWUS85 KPUB 070208 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 808 PM MDT Mon Apr 6 2020 ...A Red Flag Warning remains in effect for Tuesday afternoon and evening for gusty winds, low relative humidities and dry fuels for fire weather zones 222...224...229 and 230 which includes the San Luis Valley, Fremont, Huerfano and western Las Animas Counties... COZ222-224-229-230-071815- /O.EXP.KPUB.FW.W.0014.000000T0000Z-200407T0200Z/ /O.CON.KPUB.FW.W.0015.200407T1800Z-200408T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 808 PM MDT Mon Apr 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 222... 224...229 AND 230... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 222...224...229 AND 230... * Affected Area...Fire Weather Zones 222...224...229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-232-233-235>237-070315- /O.EXP.KPUB.FW.W.0014.000000T0000Z-200407T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 808 PM MDT Mon Apr 6 2020 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONES 227...228...232...233...235...236 AND 237... $$
268 WWUS85 KPUB 070941 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 341 AM MDT Tue Apr 7 2020 ...A Red Flag Warning remains in effect from noon today to 8 PM MDT this evening for gusty winds, low relative humidities and dry fuels for fire weather zones 222...224...229 and 230 which includes the San Luis Valley, Fremont, Huerfano and western Las Animas Counties... COZ222-224-229-230-080145- /O.CON.KPUB.FW.W.0015.200407T1800Z-200408T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 341 AM MDT Tue Apr 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...229 AND 230... * Affected Area...Fire Weather Zones 222...224...229 and 230. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
946 WWUS85 KPUB 072055 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MDT Tue Apr 7 2020 ...A Red Flag Warning remains in effect until 8 PM MDT this evening for gusty winds, low relative humidities and dry fuels for fire weather zones 222...224...229 and 230 which includes the San Luis Valley, Fremont, Huerfano and western Las Animas Counties... COZ222-224-229-230-080200- /O.CON.KPUB.FW.W.0015.000000T0000Z-200408T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 255 PM MDT Tue Apr 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...229 AND 230... * Affected Area...Fire Weather Zones 222...224...229 and 230. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
285 WWUS85 KPUB 080158 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 758 PM MDT Tue Apr 7 2020 ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 222...224...229 AND 230... COZ222-224-229-230-080300- /O.EXP.KPUB.FW.W.0015.000000T0000Z-200408T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 758 PM MDT Tue Apr 7 2020 ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 222...224...229 AND 230... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 11:16 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 6, 11:16 AM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1116 AM MDT Mon Apr 6 2020 .SHORT TERM...(Today and tonight) Issued at 419 AM MDT Mon Apr 6 2020 ...Critical Fire Weather Conditions expected San Luis Valley, most of I-25 corridor and southeast plains... Southwest flow aloft and surface lee troughing has brought dry and warmer airmass over the region today with temperatures as of 3 AM still in the 40s and 50s across the majority of the plains and adjacent lower eastern slopes this morning. Westerly winds are already gusty in and near the mountains with Walsenburg approaching Red Flag conditions at 3 AM. Locally breezy winds exist in other spotty areas along the lower eastern slopes of the southeast mountains this morning. Weak wave evident in PV fields crosses the mountains this morning and moves across the plains through mid day. Winds pick up across the adjacent plains late this morning and spread eastward across the southern portions of the southeast plains this afternoon. Areas with the best chance of hitting Red flag criteria will be across the San Luis Valley and portions of the I-25 corridor...though once again central Pueblo county and a narrow ribbon downstream from Pikes Peak will be likely be in a wind lull/wake region which may keep stronger gusts from materializing. However southern portions of both zones seem to make criteria according to high res models...and soundings show deep mixing tapping 25 mph winds or a little greater. Have expanded the Red Flag Warning one set of counties northward across the plains as mixing appears deep enough to tap 25 mph gusts during the afternoon. Conditions may be more marginal the farther north and east one goes. Have also bumped up timing of the warning slightly as winds look to pick up earlier this morning, especially in and near the mountains and humidity values are already starting out lower this morning. Winds decrease again this evening with another mild night across southern Colorado under westerly downslope flow. Didn't stray too far from guidance high/low temperatures over the 24 hour period. -KT .LONG TERM...(Tuesday through Sunday) Issued at 419 AM MDT Mon Apr 6 2020 ...Fire Weather Remains a Concern for Tuesday... Tuesday...The Pacific low will be located just off the southern CA coast on Tue, continuing to produce brisk southwest flow across the Four Corners and Colorado. Dry conditions and above normal temps will persist, so went ahead and issued a Fire Weather Watch for the San Luis Valley and Huerfano County since those are the areas where winds looked like they would be strong enough for a long enough period of time. Expect highs in the 60s for the high valleys, and 70s to around 80F for the plains. Wednesday...The low pressure system moves onshore and crosses AZ, while another shortwave to the north pushes a weak cold front south into CO. Winds aloft weaken while at the sfc winds will begin to shift to a more northeast direction by the aftn. Expect about 5 degrees of cooling across the plains, while pcpn starts to develop over the higher terrain by the evening as the system approaches. Thursday and Friday...Long range models are still disagreeing somewhat on the placement and timing of the incoming Pacific system, but do agree that it will cross the area during the Thu and Fri time frame. The GFS continues to promote a faster and stronger solution. The best chance for widespread pcpn will be on Thu, with possibly 3 to 5 inches of new snow for the peaks of the mts and light rain elsewhere. Light pcpn will still be a threat across all of the forecast area Fri morning, but by the aftn chances really taper off. High temps will be in the upper 40s to upper 50s for most areas on Thu, then 50s for the high valleys and upper 50s to upper 60s for the plains on Fri. Saturday and Sunday...The low pressure system exits to the east Fri, with brisk northwest flow aloft then settling in over the weekend. There are a couple of hard to time shortwaves in this flow which will keep the threat of pcpn in place for much of the forecast area each day, though the extended procedure was a bit heavy handed with pops. Feel as if the places with the best chance for some shower activity over the weekend will be the central mts, the Rampart Range and El Paso County. Temps on Sat should be nearly identical to Fri, then a cool down for Sun. Moore && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1115 AM MDT Mon Apr 6 2020 VFR conditions at all three terminals this afternoon. Gusty southwest winds are expected at KALS to near 30 kts, while KCOS will see gusts near 25 kts. A few mid clouds are possible late this afternoon at KCOS, otherwise clear skies will prevail at each terminal into Tuesday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ222-224- 227>230-232-233-235>237. Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ224-229. && SHORT TERM...KT LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, Apr 6, 5:01 AM MDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 501 AM MDT Mon Apr 6 2020 COZ058>089-093>099-071300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 501 AM MDT Mon Apr 6 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Gusty winds, low relative humidity values and dry fuels will result in high fire danger across the San Luis Valley and most of the southeast plains again this afternoon and evening. Any activities which could spark a fire should be avoided as southwest winds gusting up to 25 to 30 mph will cause rapid rates of fire growth and spread. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions will be possible across the San Luis Valley and Huerfano County Tuesday as a combination of low relative humidity values, gusty winds, and dry fuels result in elevated fire danger. Another more potent storm system may spread snow into the mountains with a rain and snow shower mix across the plains by late Wednesday, and lasting through Friday. There is still considerable uncertainty with the storm track and timing, so please continue to monitor the latest forecasts concerning this developing storm. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:50 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Huerfano, Rio Grande, Saguache | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.